RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Ufimsk. Mat. Zh.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Ufimsk. Mat. Zh., 2018, Volume 10, Issue 4, Pages 24–40 (Mi ufa445)  

Spectral asymptotics for fourth order differential operator with two turning points

L. G. Valiullina, Kh. K. Ishkin, R. I. Marvanov

Bashkir State University, Zaki Validi str. 32, 450074, Ufa, Russia

Abstract: The paper is devoted to studying the asymptotics of the spectrum of a self-adjoint operator $T$ generated by a fourth-order differential expression in the space $L^{2} (0,+\infty)$ under the assumption that the coefficients of the expression have a power growth at infinity such that: a) the deficiency index of the corresponding minimal operator is $(2,2)$, b) for sufficiently large positive values of a spectral parameter, the differential equation $ Ty = \lambda y $ has two turning points: a finite one and $+\infty$, c) the roots of the characteristic equation grow not with the same rate. The latter assumption leads one to significant difficulties in studying the asymptotics of the counting function for the spectrum by the traditional Carleman–Kostyuchenko method based on estimates of the resolvent far from the spectrum and Tauberian theorems. Curiously enough, the method of reference equations used to solve the more subtle problem of finding asymptotic expansions of the eigenvalues themselves, and therefore more sensitive (compared to the Carleman–Kostyuchenko method) to the behavior of the coefficients in the differential expression is more effective in the considered situation: imposing some constraints on coefficients such as smoothness and regular growth at infinity, we obtain an asymptotic equation for the spectrum of the operator $T$. This equation allows one to write out the first few terms of the asymptotic expansion for the eigenvalues of the operator $T$ in the case when the coefficients have a power growth. We also note that so far the method of reference equations has been used only in the case of the presence of the only turning point.

Keywords: differential operators, spectral asymptotics, turning point, singular numbers.

Funding Agency Grant Number
Russian Science Foundation 18-11-00002
The research is financially supported by a grant of Russian Science Foundation (project no. 18-11-00002).


Full text: PDF file (536 kB)
References: PDF file   HTML file

English version:
Ufa Mathematical Journal, 2018, 10:4, 24–39 (PDF, 462 kB); https://doi.org/10.13108/2018-10-4-24

Bibliographic databases:

Document Type: Article
UDC: 517.984.5
MSC: 34B40, 34L20, 34L40, 47E05
Received: 07.06.2018

Citation: L. G. Valiullina, Kh. K. Ishkin, R. I. Marvanov, “Spectral asymptotics for fourth order differential operator with two turning points”, Ufimsk. Mat. Zh., 10:4 (2018), 24–40; Ufa Math. J., 10:4 (2018), 24–39

Citation in format AMSBIB
\Bibitem{ValIshMar18}
\by L.~G.~Valiullina, Kh.~K.~Ishkin, R.~I.~Marvanov
\paper Spectral asymptotics for fourth order differential operator with two turning points
\jour Ufimsk. Mat. Zh.
\yr 2018
\vol 10
\issue 4
\pages 24--40
\mathnet{http://mi.mathnet.ru/ufa445}
\transl
\jour Ufa Math. J.
\yr 2018
\vol 10
\issue 4
\pages 24--39
\crossref{https://doi.org/10.13108/2018-10-4-24}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000457367000003}


Linking options:
  • http://mi.mathnet.ru/eng/ufa445
  • http://mi.mathnet.ru/eng/ufa/v10/i4/p24

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Уфимский математический журнал
    Number of views:
    This page:35
    Full text:14
    References:10

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019